Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


creatine
Dec 23, 2002

Is it safe for someone who has aids to take creatin in order to build muscle tissue?

Response from Dr. Boyle

For those not in the know, creatine is used by some in the hope that it builds muscle mass. This is unproven, but still it has become very popular. The most common side effects involve GI upset, diarrhea and blosting. There is some concern regarding toxicities that include renal problems and in one case a stroke. The effect of taking creatine on HIV is unknown. There have been some reports of virologic failure in some patients taking creatine but whether or not there is a relaitonship between the 2 is unclear. Also, the GI side effects may worsen the side effects of some HIV medications, so caution should be exercised if you are already taking some medications that make your stomach upset. Make sure you inform your doctor that you are considering taking this medication and get his feedback. Also, if you decide to take it keep the doses low since most of the side effects and toxicities are likely to be dose related.



Previous
From HIV to AIDS...
Next
Weight gainers and meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement